Alert archive / Louisiana / Small Craft Advisories in 2013

Small Craft Advisory 28, NWS Lake Charles, LA

April 17, 2013

NWS Lake Charles, LA issued this small craft advisory at Apr 17, 2013, 3:37 AM CDT. It took effect at Apr 17, 2013, 4:00 PM CDT. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Apr 17, 2013, 3:37 AM CDT (08:37 UTC)
In effect from
Apr 17, 2013, 4:00 PM CDT
Expired
Apr 19, 2013, 10:00 AM CDT
In force
42 hr
Issued by
NWS Lake Charles, LA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Apr 17, 1:31 AM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Apr 17, 1:31 AM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
131 AM CDT WED APR 17 2013

.AVIATION...
LOW CEILINGS ACROSS SOUTHEAST TEXAS AND SOUTHERN LOUISIANA ASS W A
SHRT WV. CEILINGS WILL RISE BY THE MID MORNING HOURS. LOOKING FOR
A BIT OF FOG TWRDS SUNRISE.

&&

.PREV DISCUSSION... /ISSUED 855 PM CDT TUE APR 16 2013/

UPDATE...
ALREADY BEGINNING TO SEE FOG DEVELOPING ACRS LOWER SE TX THIS
EVENING...WITH VISBYS STARTING TO LOWER BUT STILL P6SM
ATTM...ACRS PORTIONS OF SW LA. OTHERWISE...A WARM...MUGGY AND
CLOUDY NIGHT EXPECTED TONIGHT. COULD SEE SOME VERY LIGHT RAIN OR
DRIZZLE IN A FEW LOCATIONS...BUT COVERAGE WILL REMAIN FAIRLY
SPARSE. ADDED PATCHY FOG TO GRIDS/FCST FOR SE TX THIS
EVENING...EXTENDING EAST ACRS SRN LA MAINLY S OF I-10 AFTER
MIDNIGHT. ALSO MADE SOME MINOR TWEAKS TO HOURLY WINDS/GUSTS...BUT
OTHERWISE NO SIGNIFICANT CHANGES OVERALL. 24

PREV DISCUSSION... /ISSUED 650 PM CDT TUE APR 16 2013/

DISCUSSION...
DOME OF HIGH PRESSURE ACROSS GEORGIA WILL DRIFT NORTHEAST INTO THE
CAROLINAS ON WEDNESDAY.

ITS CLOCKWISE CIRCULATION CONTINUES DIRECTING CARIBBEAN AIR
THROUGH THE WESTERN GULF OF MEXICO AND INTO LOUISIANA/EASTERN
TEXAS. THE TRAVELING CARIBBEAN AIR...UPSLIDING OVER THE RELATIVELY
COOLER WATERS OF THE NORTHWEST GULF OF MEXICO...IS GENERATING
ADVECTION STRATUS.

FURTHER-UP...A DEEP TROUGH IN THE MIDLATITUDE WESTERLIES IS FOUND
ACROSS THE GREAT BASIN. EMBEDDED SHORTWAVES ARE ROTATING AROUND
THE BASE OF TROUGH BEFORE UPSWINGING ACROSS TEXAS AND LOUISIANA.

THESE TRAVELING PACIFIC WAVES ARE SETTING OFF A FEW ISOLATED
SHOWERS. 21

PREV DISCUSSION... /ISSUED 352 PM CDT TUE APR 16 2013/

DISCUSSION...WIDESPREAD LOW LEVEL STRATOCU REMAINS IN PLACE
ACROSS THE AREA. DESPITE CLOUDINESS...TEMPERATURES HAVE STILL
MANAGED TO CLIMB INTO THE LOW 80S. WITH DEEP LOW LEVEL SOUTHERLIES
ONGOING...DEWPOINTS AT ALL OBSERVING SITES HAVE EDGED INTO THE
LOW 70S.

UNSEASONABLY MILD CONDITIONS TO CONTINUE INTO THURSDAY AHEAD OF OUR
NEXT SIGNIFICANT FRONTAL PASSAGE. MODELS CONTINUE TO ADVERTISE A
STRONG FROPA LATE AFTERNOON THURSDAY AND THROUGH THE EVENING HOURS.
FEATURE ASSOCIATED WITH AN EASTWARD ADVANCING AND DEEPENING
MID/UPPER LEVEL TROF ADVANCING THROUGH PLAINS...EVOLVING INTO A
VIGOROUS LOW WHICH WILL MOVE ACROSS THE GREAT LAKES REGION FRIDAY.
FRONT WILL BE A RELATIVELY FAST MOVER AT AROUND 35 MPH...AND MAIN
SHOWER AND THUNDERSTORM ACTIVITY WILL BE ALONG BOUNDARY WHERE
MODELS CONTINUE TO INDICATE VERY STRONG ZONE OF LOW LEVEL
CONVERGENCE SETTING UP. ANY CHANCE FOR PRE-FRONTAL DEVELOPMENT
APPEARS ON THE LOW SIDE AS MID LEVELS WILL REMAIN DRY AND
EFFECTIVELY CAPPED. SIGNIFICANT PWATS WILL BE IN PLACE ACROSS THE
AREA...NEAR 2 INCHES...AND HEAVY RAINFALL WILL ACCOMPANY A
DEVELOPING SQUALL LINE. RAINS HOWEVER WILL BE SHORT-LIVED AS A
RESULT OF THE RAPID MOVEMENT OF SYSTEM THUS LIMITING ANY
SIGNIFICANT RAINFALL TOTALS. SPC HAS THE ENTIRE FORECAST AREA
WITHIN A DAY 3 SLIGHT RISK WITH THE EXCEPTION OF LOWER ACADIANA.
THIS AS DEEP LIFT AND IMPRESSIVE SHEAR WILL BE IN PLAY AS WELL AS
MODERATE INSTABILITY. BEST DYNAMICS WILL REMAIN NORTH OF OUR AREA
HOWEVER AND WOULD NOT BE SURPRISED TO SEE AN UPGRADE TO A MODERATE
RISK THERE.

REMAINDER OF THE WEEK WILL BE DRY AND MUCH COOLER. MODELS SHOWING
ANOTHER POTENTIAL HEALTHY FRONTAL PASSAGE IN A TUESDAY TO
WEDNESDAY TIME-FRAME OF THE NEW WEEK.

MARINE...MODERATE TO STRONG SOUTHERLIES CAN BE EXPECTED OVER THE
NORTHWEST GULF INTO THURSDAY AHEAD OF OUR NEXT FRONTAL PASSAGE.
THIS SOUTHERLY FLOW WILL ALSO MAINTAIN A STEADY STREAM OF WARM
AND MOIST GULF AIR ADVANCING OVER THE COOLER SHELF WATERS OF THE
NORTHWEST GULF. THIS WILL RESULT IN A DAILY POTENTIAL FOR NEAR
SHORE FOG DEVELOPMENT UNTIL THE PASSAGE OF THE BOUNDARY. STRONG
AND GUSTY NORTHERLY WINDS WILL DEVELOP IN THE WAKE OF THE FRONT
BRINGING A RAPID INCREASE IN SEAS. 23

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  83  73  81  50  66 /  20  20  50  70  10
KBPT  83  73  79  48  67 /  20  20  70  50   0
KAEX  86  73  83  45  64 /  20  20  50  70  10
KLFT  84  72  81  51  65 /  20  20  50  70  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION UNTIL 7 AM CDT THIS MORNING FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
     ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
     TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
     WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60
     NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60
     NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
     CITY LA FROM 20 TO 60 NM.

&&
Hazardous weather outlook, Apr 16, 4:49 AM CDT, 22 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
449 AM CDT TUE APR 16 2013

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
171000-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
449 AM CDT TUE APR 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
DRY WEATHER WILL PERSIST INTO WEDNESDAY. A FEW SHOWERS OR ISOLATED
THUNDERSTORMS WILL BE POSSIBLE LATE WEDNESDAY AS A STORM SYSTEM
ALOFT APPROACHES THE AREA. A COLD FRONT WILL CROSS THE AREA
THURSDAY AFTERNOON AND EVENING...WITH NUMEROUS SHOWERS AND STORMS
EXPECTED AS IT MOVES THROUGH. AT THIS TIME SEVERE POTENTIAL LOOKS
LOW WITH THE LINE OF STORMS HOWEVER IF STORMS DEVELOP AHEAD OF THE
MAIN LINE SOME STORMS COULD BECOME SEVERE. THE MAIN SEVERE THREAT
WOULD BE DUE TO STRONG WINDS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-171000-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
449 AM CDT TUE APR 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
PATCHY FOG WILL BE POSSIBLE THROUGH THE MORNING... WINDS ARE FOR
THE MOST PART STRONG ENOUGH TO KEEP FOG AWAY BUT IF THE WINDS
DROP THEN FOG WILL LIKELY DEVELOP CAUSING VIS TO DROP BELOW 1
MILE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SMALL CRAFT ADVISORY WILL BE LIKELY BEGINNING EARLY WEDNESDAY
MORNING. STRONG SOUTHERLY WIND WILL CONTINUE TO STRENGTH AS THE
SURFACE LOW PRESSURE OVER THE PLAINS DEEPENS. AS THE COLD FRONT
MOVES THROUGH THURSDAY EXPECT SHOWERS AND THUNDERSTORMS WITH
STRONG GUSTY WINDS ASSOCIATED WITH THEM. BEHIND THE FRONT STRONG
NORTHERLY WINDS WILL DEVELOP IN THE WAKE OF THE FRONT INTO THE END
OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 3:36 AM CDTWind AdvisoryLCHCameron, Lafayette, Saint Martin17 hr
Apr 17, 3:55 PM CDTGale WatchLCH12 hr

Nearby

Small Craft Advisories in Louisiana, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.